MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X45MM

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X45MM
Catalog Number 03.52.324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 september 2018; lot 1621163: (b)(4) items manufactured and released on 09 february 2017 expiration date: 2022-01-15; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved: pedicle screw enh.Poly-axial pedicle screw - cannulated 6x50mm reference 03.52.325; (k141988); lot 1621164:(b)(4) items manufactured and released on 02 february 2017.Expiration date: 2022-01-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs (b)(4) on 21 september 2018; few months after one-level lumbar fusion with pedicle screws, the two screws on l5 sheared off.No information were given as to patient weight, activity, no traumatic event was reported.The cause for this incident cannot be determined by clinical analysis.
 
Event or Problem Description
The surgeon detected that 2 screws broke inside the patient and he plans to revise the components on (b)(6) 2018.
 
Additional Manufacturer Narrative
Visual inspection performed the 30th of october 2018 by r&d product manager.Pictures received with the complaint notification were also considered.Fracture of two pedicle screws.The breakage occurred below the head of the screw, which is the most stressed point as expected by the risk analysis.There is no sign of material or geometry defect that could have caused the failure.The breakage appears as a typical failure of implant under fatigue loading.This kind of breakage is a common event for pedicle screws in case of delayed fusion, or screw loosening, or spinal construct instability, which might be caused by a number of non-device-related causes.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X45MM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7897536
Report Number3005180920-2018-00711
Device Sequence Number11189234
Product Code NKB
UDI-Device Identifier07630030857591
UDI-Public07630030857591
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Catalogue Number03.52.324
Device Lot Number1621163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;